Hail, Wood
- When
- November 14, 3:58 PM EST
- Where
- Wood County, Haskins
- Measured
- 1.5 in hail
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 41.470, -83.720
Quarter to ping pong sized hail was observed. A few vehicles were damaged.
A warm front lifted north across northern Ohio during the afternoon and early evening hours of November 14th. Showers and thunderstorms developed in response to this front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
A warm front lifted north across northern Ohio during the afternoon and early evening hours of November 14th. Showers and thunderstorms developed in response to this front. A few of the stronger thunderstorms became severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Nov 14, 3:25 PM EST, 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 325 PM EST MON NOV 14 2011 .SYNOPSIS... A COLD FRONT WILL PUSH ACROSS THE REGION TONIGHT. A FEW TROFS OR COLD FRONTS WILL MOVE ACROSS THE REGION TUESDAY INTO WEDNESDAY WITH HIGH PRESSURE BUILDING IN FOR THURSDAY NIGHT AND FRIDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... A BAND OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION THIS EVENING. A VERY GOOD THREAT OF SEVERE WEATHER WITH WIND...HAIL AND SOME TORNADOES. PLENTY OF SHEAR. AT THIS TIME IT LOOKS TO BE ORGANIZING INTO MORE OF A LINE...WIND COULD BE THE MAIN CULPRIT. WITH IT QUICK MOVEMENT RAINFALL SHOULD NOT BE A REAL BIG ISSUE. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/... IT IS A TOUGH FORECAST FOR TUESDAY THROUGH WEDNESDAY WITH FRONTS/TROF MOVING THROUGH AT TIMES. RIDGE BUILDS FOR TUESDAY MORNING AND THEN A TROF MOVE THROUGH TUESDAY AFTERNOON AND EVENING. MORE RIDGING FOR WEDNESDAY EVEN WITH COLD AIR MOVING IN AT 850 MB. LATE WEDNESDAY NIGHT AND INTO THURSDAY THE MOISTURE GET BETTER AND WITH THE LAKE AND 850 MB TEMPERATURE DIFFERENCE NEAR 19C. THUNDER MAY BE POSSIBLE AS PLENTY OF COLD AIR AT 500 MB. AT THIS TIME WILL NOT MENTION THUNDER. HIGH PRESSURE THEN BUILDS IN FOR FRIDAY AND FRIDAY NIGHT. && .LONG TERM /FRIDAY THROUGH MONDAY/... THE EXTENDED SECTION WILL START WITH HIGH PRESSURE OVER MUCH OF THE FORECAST AREA. THE HIGH PRESSURE CENTER WILL PUSH EAST AS A STORM SYSTEM DEVELOPS OVER THE UPPER MISSISSIPPI VALLEY. WARM AIR ADVECTION IN ADVANCE OF THIS SYSTEM MAY BRING SCATTERED SHOWERS OVER THE AREA SATURDAY AND SATURDAY NIGHT. THE COLD FRONT ASSOCIATED WITH THE LOW PRESSURE SYSTEM WILL SWEEP THROUGH THE REGION SUNDAY BRINGING WIDESPREAD SHOWERS TO THE REGION. THE 12Z RUN OF THE GFS SHOWS THE FRONT STALLING AROUND THE OHIO RIVER SUNDAY NIGHT RETURNING AS A WARM FRONT MONDAY INTO TUESDAY. I WILL KEEP CHC POPS OVER THE EXTENDED PERIOD AS MOVEMENT AND TIMING OF THESE SYSTEMS WILL BE DIFFICULT. && .AVIATION /21Z MONDAY THROUGH SATURDAY/... WARM FRONT LIFTING NORTH AND SHOWERS ARE LIFTING NORTH WITH IT. FOR A FEW HOURS THIS AFTERNOON...AREA SHOULD HAVE VFR TO MVFR CEILINGS WITH WINDS BEGINNING TO GUST TO UPWARDS OF 30 KNOTS FROM THE SOUTH. SURFACE LOW MOVING FROM CENTRAL IL TO NW OH QUICKLY TODAY. NEW SHOWERS/THUNDERSTORMS TO DEVELOP ACROSS IND AND MOVE EASTWARD INTO NRN OHIO LATER THIS AFTERNOON AND EVENING. POTENTIAL FOR THESE STORMS TO BE SEVERE. IFR WITHIN TS AND THEN ALSO WHEN THE FRONT SLIPS THROUGH THIS EVENING. SOUTHERN LOCATIONS WILL LIKELY RETAIN THE IFR UNTIL TUESDAY MORNING...OTHERS MAY SEE IMPROVEMENT. WEAK HIGH PRESSURE FOR TUESDAY. .OUTLOOK...AREAS OF NON VFR POSSIBLE TUESDAY NIGHT ACROSS THE SOUTHEAST...AND THEN AGAIN WEDNESDAY NIGHT INTO THURSDAY ACROSS NE OH/NW PA. && .MARINE... THE 12Z RUN OF THE MODELS CONTINUE TO SHOW A WIND MAX MOVING AHEAD OF THE LOW PRESSURE CENTER AS IT PUSHES THROUGH THE GREAT LAKES REGION THIS EVENING. SOUTHWEST WINDS AROUND 25 KNOTS ARE POSSIBLE THIS EVENING SO I WILL KEEP SMALL CRAFT ADVISORY UNTIL 06Z. WINDS WILL DECREASE AFTER MIDNIGHT. SOUTHWEST FLOW WILL CONTINUE THROUGH TUESDAY NIGHT UNTIL ANOTHER COLD FRONT MOVES ACROSS THE LAKE WEDNESDAY MORNING BRINGING A NORTHWEST SHIFT TO THE WINDS. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 1 AM EST TUESDAY FOR LEZ142>149. && SYNOPSIS...KIELTYKA NEAR TERM...KIELTYKA SHORT TERM...KIELTYKA LONG TERM...GARNET AVIATION...OUDEMAN MARINE...GARNET
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 348 PM EST MON NOV 14 2011 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-152100- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 348 PM EST MON NOV 14 2011 ...TORNADO WATCH 880 IN EFFECT UNTIL 11 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. AHEAD OF THE THUNDERSTORMS WINDS MAY GUST UP TO 40 MPH THIS EVENING. LOCALLY HEAVY RAIN IS ALSO POSSIBLE WHICH MAY CAUSE SOME FLOODING OF ROADS AND STREAMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ142>149-162>169-152100- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 348 PM EST MON NOV 14 2011 ...TORNADO WATCH 880 IN EFFECT UNTIL 11 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-152100- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- 348 PM EST MON NOV 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 217 PM EST MON NOV 14 2011 OHZ012-014-089-141945- ASHTABULA INLAND-ASHTABULA LAKESHORE-LAKE- 217 PM EST MON NOV 14 2011 ...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN LAKE AND NORTHERN ASHTABULA COUNTIES UNTIL 245 PM EST... AT 211 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GENEVA...OR 10 MILES WEST OF ASHTABULA... MOVING EAST AT 60 MPH. SMALL HAIL UP TO THE SIZE OF DIMES AND GUSTY WINDS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... ASHTABULA NORTH KINGSVILLE CONNEAUT. THE TOWNS OF GENEVA-ON-THE-LAKE AND EDGEWOOD ARE ALSO IN THE PATH OF THIS STORM. OUDEMAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 243 PM EST MON NOV 14 2011 PAZ001-002-142030- NORTHERN ERIE-SOUTHERN ERIE- 243 PM EST MON NOV 14 2011 ...SPECIAL WEATHER STATEMENT FOR ERIE COUNTY UNTIL 330 PM EST... AT 238 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ALBION...OR 19 MILES EAST OF ASHTABULA...MOVING EAST AT 70 MPH. WIND GUSTS TO 40 MPH...SMALL HAIL AND SOME LOCALLY HEAVY RAIN COULD OCCUR. SOME LOCATIONS COULD RECEIVE UP TO AN INCH OF RAIN IN A SHORT TIME CAUSING SOME PONDING OF WATER ON ROADS. MOTORISTS WILL HAVE TO USE CAUTION IF THEY ENCOUNTER HIGH WATER. KIELTYKA
The Detroit radar (KDTX), 138 km away, was scanning. The volume nearest the first event began at 21:00 UTC.
16 hail, 8 thunderstorm wind. Local standard time, as filed.
Quarter to ping pong sized hail was observed. A few vehicles were damaged.
Quarter sized hail was reported.
Thunderstorm winds downed a tree along Eber Road.
Penny sized hail was observed.
Penny sized hail was observed.
Nickel sized hail was observed.
Thunderstorm winds downed a large tree limb.
Thunderstorm winds downed a large tree limb.
Nickel sized hail was observed.
Hail the size of golf balls was observed. Several vehicles were damaged by the hail.
Penny sized hail was observed.
Penny sized hail was observed.
Thunderstorm winds downed several large tree limbs.
Penny sized hail was observed.
Nickel sized hail was observed.
Quarter sized hail was observed.
Thunderstorm winds downed a couple of trees.
Thunderstorm winds downed a couple of tree limbs.
Quarter sized hail was observed.
Quarter sized hail was observed.
Penny to quarter sized hail was observed.
Thunderstorm winds downed a couple large tree limbs.
Thunderstorm winds downed a tree.
Penny sized hail was observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2011Every state in 2011This day in weather historyWarnings in Ohio, November 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 353301, 353314, 353313, 353435, 353312, 353436, 353448, 353316, 353319, 353447, 353317, 353434, 353318, 353439, 353445, 353437, 353438, 353442, 353440, 353441, 353443, 353444, 353450, 353449.